Hail, Franklin
- When
- April 19, 1:15 PM EST
- Where
- Franklin County, Doylesburg
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.217, -77.700
Hail was reported in Doylesburg.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Apr 19, 10:10 AM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE 1110 AM EDT FRI APR 19 2002 UPDATE FOR AFTERNOON WITH MINIMAL CHANGES BASED ON RADAR/SAT TRENDS. TEMP FORECASTS ON TRACK. SPS FOR SLIGHT RISK SEVERE UPDATED AS WELL. CTP...SPS FOR SLGT RISK FOR SEVERE SND
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-192200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1056 AM EDT FRI APR 19 2002 ...SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS CENTRAL PENNSYLVANIA THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE INTO CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF THE FRONT...SOME OF WHICH COULD BECOME SEVERE. THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL. SKYWARN ACTIVATION MAY BE NEEDED LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.NWS.NOAA.GOV/ER/CTP
The State College radar (KCCX), 83 km away, was scanning. The volume nearest the first event began at 18:14 UTC.
1 hail. Local standard time, as filed.
Hail was reported in Doylesburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5285599.